MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE
Model Number BF-XT160
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective complaint review involving bf series scopes.This report reflects olympus' re-evaluation of previous medical device reporting decision.The device evaluation found the plastic distal end cover melted or burned around the instrument channel outlet at the distal end.Based on the results of the investigation, the probable cause of the reported event is due to the use of high-energy hand instruments (laser/high-frequency/et cetera (etc.)) without ensuring sufficient distance from the distal end (handling problem).However, the root cause of the reported event is unable to be determined.The suggested event can be detected and prevented by handling the device in accordance with ¿chapter 4 operation¿ in instructions for use (ifu).A device history review revealed no issues that could have caused or contributed to the reported issue.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed during the device inspection, that the bronchovideoscope exhibited a burned or melted plastic distal end cover around the instrument channel outlet at the distal end.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
Corrected data: d4 (primary unique device identification (udi) number was inadvertently omitted from the initial medwatch report).

Brand Name
EVIS EXERA BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20692024
Report Number9610595-2024-23478
Device Sequence Number9058893
Product Code EOQ
UDI-Device Identifier04953170340147
UDI-Public04953170340147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-XT160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2011-2023 AND Z-0189-2
Patient Sequence Number1
Patient SexUnknown